MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Catalog Number 07026706190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One sample was received for investigation, where it was measured on a cobas e801, obtaining a result of 82.2 iu/ml (99.462 ng/ml), confirming the elecsys result generated by the customer.On (b)(6) 2025, the sample was tested using a competitor method (snibe) at an external laboratory, resulting in the following: 1st measurement: 87.4 iu/ml.2nd measurement: 86.3 iu/ml.Snibe reference range: = 6.05 iu/ml.The snibe results were consistent with the elecsys results.No interference was identified during peg precipitation experiments at the customer site.A general reagent issue can be excluded.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
The e801 analytical unit serial number was (b)(6).The sample showed no hemolysis or lipid.The customer performed polyethylene glycol (peg) 6000 precipitation experiment, and the recovery rate was normal with no abnormal fluctuations.The afp results were as follows: 98.0 ng/ml with no dilution.98.5 ng/ml with a dilution factor of 1:2.97.9 ng/ml with a dilution factor of 1:5.96.3 ng/ml with a dilution factor of 1:10.53.5 ng/ml obtained twice.The calibration and qc were acceptable.The sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results not matching the patient's clinical picture for 1 patient sample when tested with elecsys alpha 1-fetoprotein (afp) assay on a cobas e801 analytical unit.Initial result: 91.3 ng/ml.The customer questioned the initial result as it did not match the patient's clinical diagnosis and repeated the sample.No questionable result was reported outside the laboratory.Afp result on wako chemiluminescence: 2.7 ng/ml, and this result was considered normal (reference range: 0-7 ng/ml).Afp-l3/afp: <0.5 % (reference range: 0-9.99).Pivka result on fuji chemiluminescence analyzer (fujirebio lumipulse g1200): 22 mau/ml (reference range: 0-40 mau/ml).The patient's magnetic resonance imaging (mri) examination showed no abnormality.The customer believed that the wako result was correct.The customer suspected an interference.

Brand Name
ELECSYS AFP
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22148851
Report Number1823260-2025-01725
Device Sequence Number20795709
Product Code LOJ
UDI-Device Identifier04015630939909
UDI-Public04015630939909
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number07026706190
Device Lot Number80176901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale